Alert archive / Wisconsin / Small Craft Advisories in 2008

Small Craft Advisory 71, NWS Green Bay, WI

November 24, 2008

NWS Green Bay, WI issued this small craft advisory at Nov 24, 2008, 3:49 AM CST. It took effect at Nov 24, 2008, 9:00 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2008, 3:49 AM CST (09:49 UTC)
In effect from
Nov 24, 2008, 9:00 PM CST
Expired
Nov 25, 2008, 7:53 PM CST
In force
23 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KGRB 240949
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CST MON NOV 24 2008

...STRONG NORTHWEST WINDS EXPECTED TONIGHT AND TUESDAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TONIGHT AND TUESDAY AS A
STORM SYSTEM DEEPENS TO THE EAST OF THE AREA.

LMZ521-522-541>543-241800-
/O.NEW.KGRB.SC.Y.0071.081125T0300Z-081126T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
349 AM CST MON NOV 24 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
6 PM CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 KTS TONIGHT. SOME GUSTS TO
GALE FORCE ARE POSSIBLE NEAR THE NORTHERN PORTION OF THE DOOR
PENINSULA. THE WINDS WILL CONTINUE INTO TUESDAY...THEN SLOWLY
DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
6 follow-up statements
000
WHUS73 KGRB 241614
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CST MON NOV 24 2008

...STRONG NORTHWEST WINDS EXPECTED TONIGHT AND TUESDAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TONIGHT AND TUESDAY AS A
STORM SYSTEM DEEPENS TO THE EAST OF THE AREA.

LMZ521-522-541>543-250015-
/O.CON.KGRB.SC.Y.0071.081125T0300Z-081126T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1014 AM CST MON NOV 24 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM CST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 KTS TONIGHT. SOME GUSTS TO
GALE FORCE ARE POSSIBLE NEAR THE NORTHERN PORTION OF THE DOOR
PENINSULA. THE WINDS WILL CONTINUE INTO TUESDAY EVENING...THEN
SLOWLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
000
WHUS73 KGRB 242134
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CST MON NOV 24 2008

...STRONG NORTHWEST WINDS EXPECTED TONIGHT AND TUESDAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TONIGHT AND TUESDAY AS A
STORM SYSTEM DEEPENS TO THE EAST OF THE AREA.

LMZ521-522-541>543-250545-
/O.CON.KGRB.SC.Y.0071.081125T0300Z-081126T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
334 PM CST MON NOV 24 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 PM CST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 PM CST TUESDAY. NORTHWEST WINDS WILL INCREASE TO 30 KTS TONIGHT.
THE STRONG WINDS WILL CONTINUE INTO TUESDAY EVENING...THEN SLOWLY
DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS73 KGRB 250916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 AM CST TUE NOV 25 2008

...STRONG NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING...

.STRONG NORTHWEST WINDS WILL CONTINUE TODAY INTO THIS EVENING AS 
A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES REGION
GRADUALLY MOVES EASTWARD.

LMZ521-522-541>543-251800-
/O.EXT.KGRB.SC.Y.0071.000000T0000Z-081126T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
316 AM CST TUE NOV 25 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS
WILL CONTINUE TODAY BEFORE GRADUALLY DIMINISHING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
000
WHUS73 KGRB 251610
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1010 AM CST TUE NOV 25 2008

...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...AS A LOW
PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES REGION GRADUALLY
MOVES EASTWARD.

LMZ521-522-541>543-260015-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-081126T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1010 AM CST TUE NOV 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

.STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...AS A LOW
PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES REGION GRADUALLY
MOVES EASTWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
000
WHUS73 KGRB 252212
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
412 PM CST TUE NOV 25 2008

...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS
EVENING...

.STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING
AND THEN DIMINISH OVERNIGHT...AS A LOW PRESSURE SYSTEM OVER
THE EASTERN GREAT LAKES REGION GRADUALLY MOVES EASTWARD.

LMZ521-522-541>543-260600-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-081126T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
412 PM CST TUE NOV 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

.NORTHWEST WINDS OF 15 TO 25 KTS WILL CONTINUE THROUGH
THIS EVENING...AND THEN DIMINISH TOWARD MIDNIGHT. WAVES
WILL CONTINUE AT 3 TO 5 FT ON THE NORTH CENTRAL PORTIONS
OF THE BAY OF GREEN BAY THIS EVENING...WITH LESSOR WAVE
HEIGHTS LIKELY ON THE SOUTHERN BAY AND THE NEARSHORE 
WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
000
WHUS73 KGRB 260153
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
753 PM CST TUE NOV 25 2008

...WINDS HAVE DIMINISHED OVER THE NEAR SHORE WATERS...

.NORTHWEST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS IN THE
NEAR SHORE WATERS AND SHOULD NO LONGER POSE A SIGNIFICANT THREAT
TO SMALL CRAFT.

LMZ521-522-541>543-260300-
/O.CAN.KGRB.SC.Y.0071.000000T0000Z-081126T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
753 PM CST TUE NOV 25 2008

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE SMALL
CRAFT ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED TO 5 TO 15 KNOTS AND SHOULD NO
LONGER BE A SIGNIFICANT THREAT TO SMALL CRAFT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 3:20 AM CST, 29 minutes earlier.

Area forecast discussion, Nov 24, 3:20 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
320 AM CST MON NOV 24 2008

.SYNOPSIS...LARGE SCALE FLOW ACRS NOAM EXPECTED TO BECOME
INCREASINGLY SPLIT DURING THE WK. REAMPLIFICATION AND CONSOLIDATION
EXPECTED TO OCCUR DURING THE WEEKEND...WITH RIDGE POSN NEAR THE WEST
COAST AND DEEP TROF OVER ERN NOAM. ONCE CURRENT PCPN EVENT AND
SUBSEQUENT LAKE-EFFECT WIND DOWN...LITTLE CHC OF SIG PCPN DURING THE
REST OF THE WK. PROBABLY WON/T GET MUCH PCPN WHEN THE
REAMPLIFICATION OCCURS EITHER AS GULF WL BE CLOSED AND SYSTEMS
APPROACHING FM THE NW. TEMPS SHOULD REMAIN NR OR MAYBE A LITTLE ABV
NORMAL FOR MOST OF THE FCST PERIOD...THEN TEND DOWNWARD AGAIN LATE AS
THE NWLY UPR FLOW RETURNS.
&&

.SHORT TERM...TDA/TNGT/TUE. BAND OF PCPN GENERATED BY MIDDLE-LEVEL
FRONTOGENTIC FORCING WAS SHIFTG EWD ACRS THE FCST AREA EARLY THIS
MORNING. MEANWHILE...POCKET OF CONVECTIVE PCPN GENERATED BY QG
FORCING AHEAD OF SHRTWV PUSHING EWD FM THE PLAINS DEVELOPED TO THE
SW OF THE FCST AREA AND WAS HEADED FOR E-C WI. THOSE PCPN AREAS
SHOULD MERGE OVER THE SE PART OF THE FCST AREA THIS MORNING...AND
LEAD TO A BRIEF PERIOD OF SIG PCPN. SFC OBS INDICATED MAINLY SNOW...
BUT A FEW REPORTS OF UP AND WARMER TEMPS TO THE SW SUGGEST A LITTLE
RN/FZRN COULD BE MIXED IN. CONSIDERED POSTING A WINTER WX
ADVISORY...BUT PCPN IS MOVING SO QUICKLY IT SEEMED BETTER TO JUST
HANDLE EVENT WITH SPS/S. WL CONT TO REEVALUATE THAT DECISION AS THE
MORNING PROGRESSES.

STLT INDICATED NOTCH OF CLR SKIES INDICATED BEHIND PCPN. SHIFTED
THAT SE ACRS THE FCST AREA DURING THE DAY. THEN THIS AFTN...STG
NEARLY CLOSED NRN STREAM SHRWTV WL DIG SE INTO THE AREA. SYSTEM
VERY IMPRESSIVE LOOKING ON STLT. NOT MUCH ON CANADIAN SFC OBS NEAR
THE SYSTEM...BUT ON THE OTHER HAND NO OBS UNDER MOST IMPRESSIVE
CLD TOPS. WL CONT TO BRING SCT SHSN SE INTO THE NW PART OF THE
FCST AREA THIS AFTN...AND ACRS MOST OF THE REST OF THE AREA THIS
EVENING. THE NAM AND TO SOME EXTENT THE ECMWF INDICATED THE
POSSIBILITY OF A WV ON SECONDARY FRONT THAT DROPS ACRS THE AREA
TNGT. FOR THAT REASON WL GO WITH SCT SHSN FOR TNGT AND MENTION UP
TO AN INCH ACRS THE ERN PART OF THE FCST AREA. THERE SHOULD ALSO
BE A PERIOD OF LAKE-EFFECT IN THE LAKE-SUPERIOR SNOWBELT. BUT
THERNODYNAMICS MORE MARGINAL THAN WITH PAST FEW EVENTS...AND TRAJ
NOT NEARLY IDEA. THOSE FACTORS WL GREATLY LIMIT THE POTENTIAL FOR
ACCUMULATIONS.

RATHER WINDY CONDITIONS EXPECTED ON TUE AS SFC LOW DEEPENS OFF TO
THE EAST. BUT THE INCOMING AIR MASS WL NOT BE NEARLY AS COLD AS THE
LAST COUPLE. COULD FLIRT WITH ADVISORY CRITERIA WINDS ALONG THE DOOR
PENINSULA. BUT WITH BEST WINDS LATER TNGT AND TUE WL HOLD OFF ON
POSTING ANY HEADLINES FOR NOW.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...

MEDIUM RANGE MODELS CONTINUE TO INDICATE THAT SPLIT FLOW WILL BE THE
PATTERN OF CHOICE ACROSS NORTH AMERICA AS PACIFIC ENERGY
REINFORCES THE SW CONUS TROUGH.  MAIN FORECAST CONCERNS RESIDE
TOWARDS THE END OF THE WEEK AS VIGOROUS SHORTWAVE ENERGY...CURRENTLY
OVER THE GULF OF ALASKA...MAKES A BEE LINE FOR THE GREAT LAKES.  THE
12Z ECMWF IS SUBSTANTIALLY FASTER WITH THE ARRIVAL OF THIS ENERGY
COMPARED TO THE 00Z GFS ENSEMBLE MEMBERS...WHILE THE 00Z OPERATIONAL
GFS IS MORE IN LINE WITH GUIDANCE.  ALTHOUGH MODEL SPREAD HAS
IMPROVED SLIGHTLY FROM THIS TIME YESTERDAY...CONFIDENCE IS STILL
RATHER LOW THURS THROUGH SAT.

TUESDAY NIGHT INTO WEDNESDAY...VERTICALLY STACKED LOW PRESSURE WILL
SPIN ACROSS THE EASTERN GREAT LAKES WHILE WEAK SURFACE RIDGING WILL
LIE JUST UPSTREAM ACROSS THE UPPER MISSISSIPPI RIVER VALLEY INTO
CENTRAL CANADA.  WEAK RIPPLE IN THE FLOW WILL SPREAD MID AND UPPER
LEVEL MOISTURE ACROSS THE AREA TUES NIGHT...BUT WILL REMAIN DRY
BELOW 700MB FOR ANY PRECIP.  MOISTURE THINS OUT ON WEDNESDAY AS THE
RIPPLE GETS ABSORBED BY THE DEEP EASTERN NOAM LOW.  MAY HAVE A
LITTLE BIT OF CU GENERATION OVER FAR NORTHERN WI AS A RESULT OF LOW
LEVEL MOISTURE FLUX OFF LAKE SUPERIOR AND UPSLOPE FLOW.  LOW MIXING
HEIGHTS WILL KEEP HIGH TEMPS IN THE 30S.

THURSDAY THROUGH SATURDAY...UNCERTAINTIES INCREASE SUBSTANTIALLY
DURING THIS PERIOD.  MID AND UPPER LEVEL MOISTURE AHEAD OF THE
NORTHERN STREAM SHORTWAVE SPREADS ACROSS THE WESTERN GREAT
LAKES LATE WEDNESDAY NIGHT INTO THURSDAY.  DRY AIR DOWNSTAIRS LOOKS
TO KEEP PRECIP AT BAY UNTIL FRIDAY WHEN CORE OF THE MID-LEVEL HEIGHT
FALLS AND SURFACE COLD FRONT MOVE ACROSS THE STATE.  STILL
THOUGH...MOISTURE DOES NOT LOOK ALL THAT PLENTIFUL AWAY FROM LAKE
SUPERIOR AT THIS TIME UNTIL YOU GET BEHIND THE COLD FRONT.
REGARDLESS...TRYING TO FORECAST MOISTURE IS DIFFICULT IF MODELS DONT
HAVE A GOOD HANDLE ON THE LARGER SCALE FEATURES.  AT THIS
TIME...ONLY FEEL CONFIDENT ENOUGH TO ADD LOW PRECIP CHANCES IN THE
SNOW BELT OVER VILAS COUNTY WITH 850MB TEMPS FALLING INTO THE LOW
NEGATIVE TEENS BEHIND THE FRONT FOR FRIDAY AND SATURDAY.  BESIDES
THIS MINOR CHANGE...HAVE KNOCKED OFF A COUPLE DEGREES ON TEMPS FRI
AND SAT.
&&

.AVIATION...IFR CONDITONS OVER E-C WI WL IMPROVE QUICKLY THIS
MORNING AS SNOW BAND SHIFTS EWD. EXPECT VFR CONDITIONS FOR A TIME
BEFORE MVFR CIGS MOVE BACK ACRS THE AREA FM NW-SE LATER TDA AND THIS
EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MPC
Hazardous weather outlook, Nov 23, 3:10 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CST SUN NOV 23 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
310 PM CST SUN NOV 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW DEVELOPING COULD LEAD TO SLICK ROADWAYS ACROSS THE
ENTIRE AREA LATE TONIGHT. ACCUMULATIONS ARE FORECAST TO GENERALLY
BE AN INCH OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

LIGHT SNOW WILL CONTINUE INTO MONDAY MORNING AND MAY LEAD TO SLICK
ROADWAYS ACROSS THE ENTIRE AREA. UP TO AN ADDITIONAL INCH OF
ACCUMULATION IS POSSIBLE. SNOW SHOWERS ARE THEN EXPECTED TO
DEVELOP MONDAY AFTERNOON AND BE MOST PREVALENT OVER NORTH CENTRAL
WISCONSIN. THIS COULD CAUSE SOME TRAVEL DIFFICULTY INTO MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...ALTHOUGH SNOW
ACCUMULATION REPORTS ARE WELCOME.

LMZ521-522-541>543-242115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
310 PM CST SUN NOV 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY LATE MONDAY INTO
TUESDAY. WINDS COULD ALSO REACH GALE FORCE...ESPECIALLY IN AREAS
ADJACENT TO THE NORTHERN PORTION OF THE DOOR PENINSULA.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE FROM TIME TO
TIME THROUGH REST OF THE PERIOD.

AK

In the hours before

Special weather statement, Nov 23, 10:05 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 PM CST SUN NOV 23 2008

WIZ022-038>040-048>050-240815-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
1005 PM CST SUN NOV 23 2008

...WATCH OUT FOR SLICK ROADS AND SIDEWALKS ON YOUR WAY TO WORK OR
SCHOOL MONDAY MORNING...

LIGHT SNOW IS EXPECTED TO ARRIVE IN THE FOX VALLEY AND LAKESHORE
COUNTIES AFTER ABOUT 400 AM. IT WILL CONTINUE THROUGH THE RUSH
HOUR...BEFORE DIMINISHING AROUND NOON. WE ARE ONLY EXPECTING AN INCH OR
SO OF SNOW IN MOST PLACES...WITH LOCAL AMOUNTS OF TWO INCHES. THIS
WILL BE THE FIRST SNOW THAT MOST OF US HAVE HAD TO DRIVE ON THIS
FALL...SO BE ESPECIALLY CAREFUL.

RDM
Special weather statement, Nov 24, 2:09 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
209 AM CST MON NOV 24 2008

WIZ013-019>022-030-031-035>040-045-048>050-073-074-241030-
NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...STURGEON BAY...
WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
209 AM CST MON NOV 24 2008

...SNOW EXPECTED EARLY THIS MORNING...

A BAND OF SNOW WILL SHIFT QUICKLY EAST ACROSS THE AREA DURING THE
EARLY MORNING HOURS. THE SNOW WILL AFFECT CENTRAL THROUGH
NORTHEAST WISCONSIN THROUGH 400 AM...THEN SHOULD DIMINISH IN THOSE
LOCATIONS. THE SNOW WILL PUSH ACROSS EAST-CENTRAL WISCONSIN
BETWEEN 300 AM AND 700 AM.

ALTHOUGH THE SNOW IS NOT EXPECTED TO LAST VERY LONG...IT COULD
FALL QUITE HEAVILY AT TIMES. AREAS SOUTH AND EAST OF A LINE FROM
STEVENS POINT TO MARINETTE TO SISTER BAY CAN EXPECT AN INCH OR TWO
OF ACCUMULATION...WITH LESS THAN AN INCH FARTHER NORTHWEST.

TEMPERATURES WERE A DEGREE OR TWO BELOW FREEZING ACROSS MOST OF
THE AREA. THAT WILL ALLOW THE SNOW TO ACCUMULATION ON UNTREATED
ROADWAYS...AND COULD LEAD TO SLOWER THAN NORMAL TRAVEL CONDITIONS
THIS MORNING. IT IS ALSO STILL POSSIBLE THAT A LITTLE RAIN WILL
MIX WITH THE SNOW AT THE ONSET. THAT WOULD ALSO INCREASE THE RISK
OF ICE FORMING ON UNTREATED ROADWAYS. BE SURE TO USE EXTRA CAUTION
DURING THE MORNING COMMUTE TODAY.

SKOWRONSKI

Nearby

Small Craft Advisories in Wisconsin, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.